# SDR CA121128006

- Difficulty date: November 21, 2012
- Submitted: September 14, 2015
- Operation: General aviation
- Make and model: Robsin R44RAVENII
- Aircraft time: 1,635 hours
- Engine: Lyc IO540AE1A5
- System (JASC): 6510 · Tail Rotor Drive Shaft
- Part: Bearing
- Part number: C0411
- Condition: Noisy
- Location: T/R Drive Shaft
- Part time: 2,370 hours
- Stage of operation: LD
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

(CAN) UPON ENGINE SHUTDOWN, THE PIC COULD HEAR A SQUEAL NOISE COMING FROM THE TAILBOOM.  THE PILOT CONTACTED MAINTENANCE PERSONNEL WHO WHERE DISPATCHED TO CARRY OUT AN INSPECTION AS TO THE CAUSE OF THE NOISE.  GROUND RUNS WERE CARRIED OUT IDENTIFYING THE DAMPER BEARING AS THE CAUSE OF THE NOISE.  AN INSPECTION OF THE BEARING WAS CARRIED OUT, AND THE ACFT WAS REMOVED FROM SERVICE AND RETURNED TO A MAINTENANCE FACILITY.  THE TAIL ROTOR DRIVE SHAFT WAS REMOVED AND SUSPECT BEARING REPLACED.  A GROUND RUN WAS DONE WITH NO NOISES NOTED FROM THE TAILBOOM, NO FURTHER DEFECT.  THE ACFT WAS RETURNED TO SERVICE.
